MAUDE Adverse Event Report: ETHICON INC. PDSII CLR 18IN USP5-0 S/A PS-2 MP PRM; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII CLR 18IN USP5-0 S/A PS-2 MP PRM; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z495G
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930); Not Applicable (3189)
Date of Event 02/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).A manufacturing record evaluation was performed for the finished device and no non-conformances were identified.Additional evaluation summary: representative samples were received for evaluation.The representative samples of product code z495 were examined for visual defects.The packets were opened and during the visual inspection the needles/sutures were correctly placed on the winding former.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or were observed.According to the samples condition, the assignable cause cannot be determined since no defects were observed on the packet or the suture.Additional information was requested and the following was obtained: what tissue layer was the suture used on? the pds was placed in the retro-auricular skin layer during closure of a face-lift.What was the condition of the tissue (healthy, diseased, fragile, weakened)? the tissue was healthy prior to surgery.How was the suture placed (interrupted or continuous)? the placement of sutures was interrupted.Did the patient exhibit any signs of infection prior to the procedure? no signs of infection prior to procedure.Were any cultures taken of the wound? what are the results? cultures were taken showed staph aureus.Can you describe the appearance of the suture during the second procedure? during the second procedures the sutures were intact.What is the surgeon opinion as to the relationship of the pds ii suture and the patient fever and infection? i don't have an opinion just investigating.What was the indication for removing the suture during second procedure? sutures had to be removed to evacuate purulent.What are the patient age, gender, weight, bmi, past medical history? patient is a (b)(6) female , (b)(6), pmhx of breast cancer on tamoxifen.What is the status of the device samples for return lot mlz449? returned the entire box.What is the current condition of the patient? wound is stable but still erythematous.
 
Event or Problem Description
It was reported that a patient underwent a face lift surgery on (b)(6) 2019 and suture was used.The suture was placed in the retro-auricular skin layer during closure of a face-lift surgery.The placement of sutures was interrupted.On (b)(6) 2019, the patient returned to the doctor, complaining of a fever and infection along the incision line.The doctor prescribed antibiotics and released the patient.The patient returned on (b)(6) 2019, reporting the infection has gotten worse.There were no signs of infection prior to procedure.Cultures were taken and showed staph aureus.The doctor reoperated, removed the suture, irrigated the incision line and resutured the incision with a different suture.The patient is stable and has been treated with ten days of oral bactrim.The wound is stable but still erythematous.Additional information has been requested.

Brand Name
PDSII CLR 18IN USP5-0 S/A PS-2 MP PRM
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8461761
Report Number2210968-2019-79769
Device Sequence Number18921090
Product Code NEW
UDI-Device Identifier10705031061194
UDI-Public10705031061194
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date09/30/2023
Device Catalogue NumberZ495G
Device Lot NumberMLZ449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2019
Initial Report FDA Received Date03/28/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight64